Indian Journal of Dental Research

ORIGINAL RESEARCH
Year
: 2009  |  Volume : 20  |  Issue : 2  |  Page : 201--205

The relationship between overjet size and dentoalveolar compensation


Nadia Lashin Soliman1, Mona Mahmoud El-Batran1, Ahmed Wael Abou-Zeid2, Azza Mohamed Sarry El-Din2, Moushira Erfan Zaki2 
1 Department of Oral Medicine and Dental Surgery Research, National Research Centre, 33, El-Tahrir St., Dokki, Cairo, Egypt
2 Biological Anthropology National Research Centre, 33, El-Tahrir St., Dokki, Cairo, Egypt

Correspondence Address:
Nadia Lashin Soliman
Department of Oral Medicine and Dental Surgery Research, National Research Centre, 33, El-Tahrir St., Dokki, Cairo
Egypt

Background : The purpose of this study was to investigate the effect of overjet size and the dento-alveolar compensation in subjects with normal class I molar relationship. Materials and Methods: Lateral cephalometric head records of 59 Egyptian children (34 boys and 25 girls) aged 7.5 to 10.5 years with mean age of 8.690.73. All had normal class I type of occlusion. The sample was classified into four quartiles according to the overjet size and the cephalometric analysis was based on seven linear and eight angular measurements using a dental tracer programme. Results: showed that, in spite of presence of high significant over jet size differences between the groups; there was no significant differences in all the studied parameters were found. Applying the least significant differences (LSD) test and coefficient correlations between the studied parameters clarifying that there was a significant differences in angular measurements (SN-AB, SN-Occl, I-I, I-ML, I-NB). Conclusion: during transitional dentition there was a sufficient dento-alveolar adaptation to growth changes in the saggittal jaw relation ship to attain normal class I type of occlusion. This compensation is pronounced in angular parameters and clustered in the lower arches particularly in incisal area.


How to cite this article:
Soliman NL, El-Batran MM, Abou-Zeid AW, Sarry El-Din AM, Zaki ME. The relationship between overjet size and dentoalveolar compensation.Indian J Dent Res 2009;20:201-205


How to cite this URL:
Soliman NL, El-Batran MM, Abou-Zeid AW, Sarry El-Din AM, Zaki ME. The relationship between overjet size and dentoalveolar compensation. Indian J Dent Res [serial online] 2009 [cited 2020 Jul 5 ];20:201-205
Available from: http://www.ijdr.in/article.asp?issn=0970-9290;year=2009;volume=20;issue=2;spage=201;epage=205;aulast=Soliman;type=0